Patient :My gf, just ended her period yesterday now she is bleeding again and has bad cramps. She just got back on the pill 2 weeks ago after a month of being off it. I am really concerned about her does anyone have any idea what is going on?
Thanks for the query.
I understand your concern.
Usually birth control pill should be started during the menstrual period to get protection throughout the month and to regularise menstrual periods.
As your friend started pills in the middle of the cycle the possible causes of bleeding are menstrual irregularity as a side effect of birth control pills, breakthrough bleeding due to improper use of pills, pregnancy related if she didn't use any birth control method during the last month.
If bleeding and abdominal cramps are persisting, please let her consult her doctor and get evaluated.
By clinical examination and ultrasound the possible cause of the problem can be identified and
treatment can be planned accordingly.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.